Strathprints Home | Open Access | Browse | Search | User area | Copyright | Help | Library Home | SUPrimo

Implicit solution of hyperbolic equations with space-time adaptivity

Lötstedt, P. and Ramage, A. and Hemmingsson-Frändén, L. and Söderberg, S. (2002) Implicit solution of hyperbolic equations with space-time adaptivity. BIT Numerical Mathematics, 42 (1). pp. 134-158. ISSN 0006-3835

Full text not available in this repository. (Request a copy from the Strathclyde author)

Abstract

Adaptivity in space and time is introduced to control the error in the numerical solution of hyperbolic partial differential equations. The equations are discretised by a finite volume method in space and an implicit linear multistep method in time. The computational grid is refined in blocks. At the boundaries of the blocks, there may be jumps in the step size. Special treatment is needed there to ensure second order accuracy and stability. The local truncation error of the discretisation is estimated and is controlled by changing the step size and the time step. The global error is obtained by integration of the error equations. In the implicit scheme, the system of linear equations at each time step is solved iteratively by the GMRES method. Numerical examples executed on a parallel computer illustrate the method.

Item type: Article
ID code: 2072
Keywords: Finite volume method - linear multistep method - error control - adaptivity - GMRES - parallel computation, Mathematics
Subjects: Science > Mathematics
Department: Faculty of Science > Mathematics and Statistics
Related URLs:
    Depositing user: Strathprints Administrator
    Date Deposited: 27 Jan 2007
    Last modified: 12 Mar 2012 10:37
    URI: http://strathprints.strath.ac.uk/id/eprint/2072

    Actions (login required)

    View Item